Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 54, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Oct 14, 2006, 2:47 PM MDT for Garfield County, Kane County, Utah. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2006, 2:47 PM MDT (20:47 UTC)
- Expired
- Oct 14, 2006, 4:45 PM MDT
- In force
- 118 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Garfield County, UT, Kane County, UT
The radar
The Cedar City radar (KICX), 112 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 142050
FFWSLC
UTC017-025-142245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
247 PM MDT SAT OCT 14 2006
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN KANE COUNTY IN UTAH...
SOUTH CENTRAL GARFIELD COUNTY IN UTAH...
* UNTIL 445 PM MDT.
* AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM PERSISTENT SHOWERS AND ISOLATED THUNDERSTORMS
OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
MODERATE TO HEAVY RAIN OVER THE WARNING AREA SINCE THIS MORNING WILL
CONTINUE UNTIL AT LEAST LATE AFTERNOON. A RIVER GAGE IN KANE COUNTY
INDICATED A RAPID RISE ALONG THE PARIA RIVER IN KANE COUNTY.
NUMEROUS OTHER SMALL CREEKS AND STREAMS ARE LIKELY EXPERIENCING
SIMILAR TRENDS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3705 11217 3703 11141 3725 11103 3769 11077
3764 11186 3745 11214
$$1 follow-up statement
000
WGUS75 KSLC 142227
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
423 PM MDT SAT OCT 14 2006
UTC017-025-142245-
GARFIELD UT-KANE UT-
423 PM MDT SAT OCT 14 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR
EASTERN KANE AND SOUTH CENTRAL GARFIELD COUNTIES...
AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STEADY RAINFALL ACROSS THE WARNING AREA. RAINFALL RATES UP
TO 0.20 INCHES PER HOUR CONTINUE.
THIS RAINFALL WILL CONTINUE TO CAUSE SIGNIFICANT WATER FLOW IN
THE PARIA RIVER. THE ESCALANTE RIVER WILL ALSO EXPERIENCE
SIGNIFICANT WATER RISES.
LAT...LON 3705 11217 3703 11141 3725 11103 3769 11077
3764 11186 3745 11214
$$
TARDYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 10:24 AM MDT, 4 hours 23 minutes earlier.
Area forecast discussion, Oct 14, 10:24 AM MDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1024 AM MDT SAT OCT 14 2006 .SYNOPSIS...AN UPPER LOW MOVING ACROSS SOUTHERN CALIFORNIA WILL SPREAD MOISTURE ACROSS CENTRAL AND SOUTHERN UTAH TODAY. && .DISCUSSION...CLOSED LOW OVER SOUTHERN CALIFORNIA IS MOVING SLOWLY TO THE EAST THIS MORNING. MOISTURE CONTINUES TO BUILD INTO THE STATE...WITH CLOUDS EXTENDING AS FAR NORTH AS THE UTAH/IDAHO BORDER. PRECIPITATION IS BECOMING FAIRLY WIDESPREAD ACROSS THE SOUTHERN HALF OF THE STATE...AND COULD MOVE AS FAR NORTH AS THE SOUTHERN WASATCH FRONT BY THIS AFTERNOON. SO FAR...THE GREATEST AMOUNT OF PRECIPITATION HAS FALLEN IN SOUTHWESTERN UTAH...WHERE SOME LOCATIONS HAVE ALREADY SEEN MORE THAN A HALF INCH OF RAIN. MOISTURE AXIS WILL SHIFT EAST TODAY AS THE LOW APPROACHES WESTERN ARIZONA...AND THE MODELS FORECAST PRECIPITABLE WATER VALUES TO APPROACH 1 INCH OVER SOUTH CENTRAL AND SOUTHEASTERN UTAH BY THIS AFTERNOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHERN UTAH. SEE THE HYDRO SECTION FOR DETAILS. A LINE OF STRONG THUNDERSTORMS CONTINUES OVER SOUTHERN NEVADA ON THE CYCLONIC SIDE OF THE JET STREAK NEAR THE CENTER OF THE UPPER LOW. THE STORMS ARE BUILDING EASTWARD INTO WESTERN ARIZONA WHERE MORE FAVORABLE UPPER LEVEL DIVERGENCE IS IN PLACE AS THEY MOVE AROUND THE LOW CENTER. THE FOCUS OF THESE STORMS IS EXPECTED TO SHIFT EAST TODAY ALONG WITH THE LOW...BUT ENVIRONMENT BECOMES FAR LESS FAVORABLE AROUND SOUTHERN UTAH...SO STRONG THUNDERSTORMS SHOULD REMAIN SOUTH OF THE AREA. MOISTURE IS FORECAST TO DECREASE OVERNIGHT AS THE UPPER LOW MOVES ACROSS ARIZONA...AND PRECIPITATION SHOULD TAPER OFF BY TOMORROW...THOUGH SHOWERS MAY LINGER INTO THE AFTERNOON HOURS OVER SOUTHEASTERN UTAH. FORECAST WAS UPDATED EARLIER TO INCLUDE MENTION OF THE FLASH FLOOD WATCH. NO ADDITIONAL UPDATES ANTICIPATED THIS MORNING. && .HYDROLOGY...PRECIPITATION SO FAR HAS BEEN HEAVIEST IN SOUTHWESTERN AND SOUTH CENTRAL UTAH...WHERE 0.5-0.7 INCHES OF RAIN HAS ALREADY FALLEN IN SOME LOCATIONS. THE PRECIPITATION FOCUS WILL SHIFT EAST BY THIS AFTERNOON AS THE UPPER LOW TRACKS INTO WESTERN ARIZONA. MODEL QPFS IN GOOD AGREEMENT...WITH 0.75-1.0 INCHES EXPECTED OVER SOUTHERN UTAH THROUGH SUNDAY MORNING WITH LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 PM FOR AN AREA EXTENDING FROM AROUND ZION NATIONAL PARK TO THE GLEN CANYON RECREATION AREA AND INTO THE SAN RAFAEL SWELL. && .AVIATION...CLOUDS WILL BE WIDESPREAD TODAY AT KSLC. HOWEVER...PRECIPITATION IS EXPECTED TO REMAIN SOUTH OF THE AREA AND CIGS WILL STAY WELL ABOVE 7000 FEET. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH UNTIL 8 PM TODAY FOR UTZ013-018<021. WY...NONE. && TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 14, 4:16 AM MDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 416 AM MDT SAT OCT 14 2006 UTZ012>021-151100- CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS- HENRY MOUNTAINS-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 416 AM MDT SAT OCT 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT MOISTURE SPREADING ACROSS THE REGION WILL RESULT IN WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ACROSS MUCH OF CENTRAL AND SOUTHERN UTAH TODAY. THIS RAINFALL WILL RESULT IN FLOWS THROUGH SLOT CANYONS AND NORMALLY DRY WASHES ACROSS THE OUTLOOK AREA...AND RESULT IN AN ELEVATED FLASH FLOOD THREAT ACROSS SLICK ROCK AREAS. SHOWERS AND THUNDERSTORMS WILL DIMINISH THIS EVENING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL MOVE ACROSS THE OUTLOOK AREA LATE MONDAY INTO TUESDAY...USHERING MUCH COOLER AIR INTO THE REGION. VALLEY RAIN AND MOUNTAIN SNOW WILL ACCOMPANY THE FRONT AS IT PASSES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>011-WYZ021-151100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-SOUTHWEST WYOMING- 416 AM MDT SAT OCT 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE ACROSS THE OUTLOOK AREA MONDAY AND MONDAY EVENING...USHERING MUCH COOLER AIR INTO THE REGION. A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW WILL ACCOMPANY THIS FRONT MONDAY...AND PERSIST INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 8:17 AM MDT | Flash Flood Watch | SLC | 12 hr | |
| Oct 14, 1:21 PM MDT | Flash Flood Warning | SLC | Garfield | 84 min |
| Oct 14, 4:42 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 2 hr |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.